MAUDE Adverse Event Report: COOK INC FLEXOR INTRODUCER SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR INTRODUCER SHEATH; DYB INTRODUCER, CATHETER
Catalog Number KCFW-5.0-38-30-RB
Medical Device Problem Codes Peeled/Delaminated (1454); Material Separation (1562); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a procedure involving angioplasty of the right iliac artery, a flexor introducer sheath unraveled upon attempted removal of another manufacturer's balloon catheter.Access was obtained in the left common femoral artery.The balloon had been deflated and negative pressure was maintained upon attempted removal of the other manufacturer's 5-french, 8x80 balloon catheter; however, the balloon catheter was not able to be pulled through the sheath.The sheath and balloon catheter were then removed together, over an unspecified stiff angled guide wire, without losing wire access.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Upon return and initial evaluation of the sheath, the sheath was unraveled and delaminated, with unraveled coils connecting separated sheath material.The other manufacturer's balloon catheter was lodged inside the sheath.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: d10 this report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 30aug2023.The access site was not scarred; however, in-stent stenosis was present at the right external iliac artery, and the iliac bifurcation was calcified.The physician ballooned the right external iliac artery and the right common iliac artery.Another manufacturer's 0.035-inch, 260-centimeter stiff angled wire was used during the procedure.Resistance was not encountered upon insertion of the sheath; however, resistance was encountered upon removal of the device.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a procedure involving angioplasty of the right iliac artery, a flexor introducer sheath unraveled upon attempted removal of another manufacturer's balloon catheter.Access was obtained in the left common femoral artery.The balloon had been deflated and negative pressure was maintained upon attempted removal of the other manufacturer's 5-french, 8x80 balloon catheter; however, the balloon catheter was not able to be pulled through the sheath.The sheath and balloon catheter were then removed together, over an unspecified stiff angled guide wire, without losing wire access.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Upon return and initial evaluation of the sheath, the sheath was unraveled and delaminated, with unraveled coils connecting separated sheath material.The other manufacturer's balloon catheter was lodged inside the sheath.Additional information was received 30aug2023.The access site was not scarred; however, in-stent stenosis was present at the right external iliac artery, and the iliac bifurcation was calcified.The physician ballooned the right external iliac artery and the right common iliac artery.Another manufacturer's 0.035-inch, 260-centimeter stiff angled wire was used during the procedure.Resistance was not encountered upon insertion of the sheath; however, resistance was encountered upon removal of the device.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation with another manufacturer¿s device lodged inside the sheath.The shaft of the sheath was accordioned, and the sheath was separated at approximately 3.3-centimeters from the hub.Approximately 1.3-centimeters of the inner coil was visible.There was no damage noted to an unused device also returned from the customer.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The product ifu warns ¿reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal.¿ the information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s calcified and stenosed anatomy contributed to this event.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR INTRODUCER SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17641647
Report Number1820334-2023-01165
Device Sequence Number14872798
Product Code DYB
UDI-Device Identifier00827002321946
UDI-Public(01)00827002321946(17)260424(10)15404297
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2026
Device Catalogue NumberKCFW-5.0-38-30-RB
Device Lot Number15404297
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/11/2023
Supplement Date Received by Manufacturer08/30/2023
10/27/2023
Initial Report FDA Received Date08/29/2023
Supplement Report FDA Received Date09/15/2023
11/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BARD ULTRAVERSE 5FR 8X80 0.035."; BARD ULTRAVERSE 8X80MM 75CM .035 BALLOON CATHETER.; TERUMO .035 X 260CM STIFF ANGLE GLIDEWIRE.
Patient Age75 YR
Patient SexMale
Patient Weight102 KG